Magnesium problems?!

After 5 nights of not sleeping I've stopped taking magnesium supplements. And last night I slept finally. I've seen some ppl say magnesium doesn't always agree with them. Could it be my dose was too high? What is its benefits? Do we really need to take it if we're Hashimoto's? Also I've no appetite so don't want to eat and my thyroid is swollen with thyroiditis so the choking feeling makes me feel sick. Is it usual to not want to eat and lor weight with underactive thyroid? Thanks

2 Replies

  • MissFG - you haven't mentioned what form of magnesium you are taking or what dosage so it's hard to tell whether you're taking too much.

    Magnesium acts as a relaxant and is well known for aiding sleep. I originally started taking magnesium glycinate an hour before bed and that helped me sleep. I also now take magnesium malate in the mornings.

    It is possible that a high dose of magnesium starts a detox process causing aches and pains. It can also cause loose bowel motions when it is first started, so it's often best to start with a low dosage and work your way up.

    A lot of us with Hashis find that low vitamin and mineral levels go hand in hand with thyroid problems.

  • Hi hunny59 I looked to see what the recommended dosage was so bought 250mg and was taking this Dailey but it  stopped me sleeping and on the 5th day I had diahorrea realised it was since taking the supplements so stopped magnesium and I've been sleeping again now. 

You may also like...